Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 23, 2013, 8:39 AM PST for Esmeralda County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2013, 8:39 AM PST (16:39 UTC)
- Expired
- Feb 24, 2013, 6:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 141 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS75 KVEF 231639 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 839 AM PST SAT FEB 23 2013 ...GUSTY NORTH WINDS AND LOCALIZED BLOWING DUST TODAY... .A COLD FRONT OVER CENTRAL NEVADA WILL SWEEP SOUTH THROUGH SOUTH CENTRAL NEVADA AND NORTHERN INYO COUNTY TODAY. NORTH WIND GUSTS AROUND 50 MPH ARE POSSIBLE WHICH WILL CREATE LOCALIZED AREAS OF BLOWING DUST. CAZ520-NVZ014-240045- /O.NEW.KVEF.WI.Y.0010.130223T1639Z-130224T0600Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 839 AM PST SAT FEB 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA...CENTRAL NYE AND THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS...BEFORE TAPERING OFF THIS EVENING. * LOCATIONS: DYER...GOLDFIELD...BISHOP...NEVADA NATIONAL SECURITY SITE...HIGHWAYS 95...395 AND STATE ROUTES 264 AND 266 IN ESMERALDA COUNTY. * IMPACTS: BLOWING DUST OFF AREA DRY LAKE BEDS COULD QUICKLY REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
6 follow-up statements
319 WWUS75 KVEF 231946 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1146 AM PST SAT FEB 23 2013 ...GUSTY WINDS AND LOCALIZED AREAS OF BLOWING DUST TODAY... .A COLD FRONT OVER SOUTH CENTRAL NEVADA WILL SWEEP SOUTH THROUGH SOUTHERN NEVADA AND THE MOJAVE DESERT THIS AFTERNOON AND EVENING. NORTH WIND GUSTS AROUND 50 MPH ARE POSSIBLE NEAR THE COLD FRONT...WHILE STRONG WEST WINDS WILL OCCUR ACROSS THE WESTERN MOJAVE DESERT. THE WINDS WILL CREATE LOCALIZED AREAS OF BLOWING DUST. AZZ002-036-CAZ527-NVZ021-240300- /O.EXB.KVEF.WI.Y.0010.130224T0200Z-130225T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1146 AM PST SAT FEB 23 2013 /1246 PM MST SAT FEB 23 2013/ ...WIND ADVISORY IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 6 PM PST /7 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 6 PM PST /7 PM MST/ SUNDAY. * WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS EVENING ACROSS THE LAKE MEAD NATIONAL RECREATION AREA...THEN SPREAD SOUTH TOWARD BULLHEAD CITY AND LAKE HAVASU CITY BY LATE EVENING. THE WINDS MAY DIMINISH SOME OVERNIGHT BUT WILL ONCE AGAIN INCREASE SUNDAY MORNING...BEFORE TAPERING OFF SUNDAY EVENING. * LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY...LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. * IMPACTS: STRONG CROSS WINDS POSSIBLE ON HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-240200- /O.EXB.KVEF.WI.Y.0010.000000T0000Z-130224T0200Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1146 AM PST SAT FEB 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: WEST WIND 25 TO 35 WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE TAPERING OFF THIS EVENING. * LOCATIONS: BARSTOW...DAGGETT...YERMO...INTERSTATE 40 AND 15. * IMPACTS: BLOWING DUST OR SAND COULD QUICKLY REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES. STRONG CROSS WINDS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ520-NVZ014-240300- /O.CON.KVEF.WI.Y.0010.000000T0000Z-130224T0600Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1146 AM PST SAT FEB 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ESMERALDA...CENTRAL NYE AND THE OWENS VALLEY. * WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE TAPERING OFF THIS EVENING. * LOCATIONS: DYER...GOLDFIELD...BISHOP...NEVADA NATIONAL SECURITY SITE...HIGHWAYS 95...395 AND STATE ROUTES 264 AND 266 IN ESMERALDA COUNTY. * IMPACTS: BLOWING DUST OFF AREA DRY LAKE BEDS COULD QUICKLY REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
007 WWUS75 KVEF 240158 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 558 PM PST SAT FEB 23 2013 .A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA AND THE MOJAVE DESERT THIS EVENING. NORTH WIND GUSTS AROUND 50 MPH ARE POSSIBLE NEAR THE COLD FRONT. THE WINDS WILL CREATE LOCALIZED AREAS OF BLOWING DUST. CAZ523-240300- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-130224T0200Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 558 PM PST SAT FEB 23 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. WEST WINDS DECREASED TO LESS THAN 40 MPH LATE THIS AFTERNOON ACROSS BARSTOW AND AREAS NORTH OF I-15 AND I-40. WINDS WILL SHIFT AND BLOW FROM THE NORTH THIS EVENING AND OVERNIGHT WITH GUSTS GENERALLY BETWEEN 25 AND 35 MPH. $$ CAZ520-NVZ014-240600- /O.CON.KVEF.WI.Y.0010.000000T0000Z-130224T0600Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 558 PM PST SAT FEB 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ESMERALDA COUNTY AND CENTRAL NYE COUNTIES IN NEVADA AND THE OWENS VALLEY IN CALIFORNIA. * WINDS: NORTH WIND 25 TO 35 WITH GUSTS AROUND 50 MPH. * TIMING: STRONG WINDS GUSTS WILL TAPER OFF LATE THIS EVENING. * LOCATIONS: DYER...GOLDFIELD...BISHOP...NEVADA NATIONAL SECURITY SITE...HIGHWAYS 95...395 AND STATE ROUTES 264 AND 266 IN ESMERALDA COUNTY. * IMPACTS: BLOWING DUST OFF AREA DRY LAKE BEDS COULD QUICKLY REDUCE THE VISIBILITY TO LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-240630- /O.CON.KVEF.WI.Y.0010.130224T0200Z-130225T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 558 PM PST SAT FEB 23 2013 /658 PM MST SAT FEB 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. * WINDS: NORTH WIND 25 TO 35 WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING ACROSS THE LAKE MEAD NATIONAL RECREATION AREA...THEN SPREAD SOUTH TOWARD BULLHEAD CITY AND LAKE HAVASU CITY BY LATE EVENING. THE WINDS MAY DIMINISH SOME OVERNIGHT BUT WILL ONCE AGAIN INCREASE SUNDAY MORNING AND PERSIST THROUGH THE DAY...BEFORE TAPERING OFF SUNDAY EVENING. * LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. STRONG CROSS WINDS POSSIBLE ON HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION. && $$ JA
637 WWUS75 KVEF 240556 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 956 PM PST SAT FEB 23 2013 CAZ520-NVZ014-240700- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-130224T0600Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 956 PM PST SAT FEB 23 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR ESMERALDA COUNTY...CENTRAL NYE COUNTY AND THE OWENS VALLEY IN CALIFORNIA. NORTH WINDS HAVE DECREASED THIS EVENING BUT GUSTS WILL GENERALLY REMAIN BETWEEN 25 AND 35 MPH OVERNIGHT THROUGH SUNDAY. $$ AZZ002-036-CAZ527-NVZ021-241200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 956 PM PST SAT FEB 23 2013 /1056 PM MST SAT FEB 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. * WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING: WIND SPEEDS WILL BE FAIRLY STEADY OVERNIGHT BUT WILL INCREASE SUNDAY MORNING AND PERSIST THROUGH THE DAY...BEFORE TAPERING OFF SUNDAY EVENING. * LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. STRONG CROSS WINDS POSSIBLE ON HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION. && $$
922 WWUS75 KVEF 241215 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 415 AM PST SUN FEB 24 2013 AZZ002-036-CAZ527-NVZ021-242015- /O.CON.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 415 AM PST SUN FEB 24 2013 /515 AM MST SUN FEB 24 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. . * WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING: WIND SPEEDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE DAY...BEFORE TAPERING OFF THIS EVENING. * LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. STRONG CROSS WINDS POSSIBLE ON HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION. && $$
214 WWUS75 KVEF 241952 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1152 AM PST SUN FEB 24 2013 AZZ002-036-CAZ527-NVZ021-250200- /O.CON.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1152 AM PST SUN FEB 24 2013 /1252 PM MST SUN FEB 24 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. * WINDS: NORTH WIND 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING: WIND SPEEDS WILL PERSIST THROUGH THE DAY...BEFORE TAPERING OFF THIS EVENING. * LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY... LAUGHLIN...NEEDLES AND LAKE HAVASU CITY. HIGHWAY 93 AT THE HOOVER DAM BYPASS...HIGHWAYS 68 AND 164 AT LAUGHLIN AND INTERSTATE 40. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. DANGEROUS CROSS WINDS FOR HIGH-PROFILE VEHICLES POSSIBLE ON HIGHWAY 93 AT THE HOOVER DAM BYPASS BRIDGE...AS WELL AS COLORADO RIVER CROSSINGS AT HIGHWAYS 68 AND 163 AT LAUGHLIN AND INTERSTATE 40 NEAR TOPOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION WHEN VENTURING ONTO AREA LAKES. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST-WEST ROADS. USE EXTRA CAUTION. && $$ PIERCE
095 WWUS75 KVEF 250139 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 539 PM PST SUN FEB 24 2013 AZZ002-036-CAZ527-NVZ021-250245- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-130225T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 539 PM PST SUN FEB 24 2013 /639 PM MST SUN FEB 24 2013/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. NORTH WINDS WILL CONTINUE TO DIMINISH THIS EVENING THEN SPEEDS WILL SETTLE BETWEEN 10 AND 20 MPH OVERNIGHT. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 23, 6:44 AM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 23, 6:44 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 644 AM PST SAT FEB 23 2013 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND EVENING...RESULTING IN INCREASED NORTHERLY WINDS AND COOLER TEMPERATURES TONIGHT AND SUNDAY. ANOTHER WEAK SYSTEM WILL PUSH ACROSS THE REGION LATE MONDAY INTO TUESDAY BEFORE A RIDGE OF HIGH PRESSURE ALLOWS TEMPERATURES TO CLIMB ABOVE NORMAL BY LATE NEXT WEEK. && .UPDATE...QUICK UPDATE TO INCREASE SKY COVERAGE ACROSS THE AREA AS A BIT MORE HIGH CLOUD COVER HAS DEVELOPED THAN ANTICIPATED EARLIER. THE COLD FRONT CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL NEVADA THIS MORNING AND SHOULD ENTER THE CWA IN ESMERALDA COUNTY IN THE NEXT HOUR OR SO. WINDS BEHIND THE FRONT HAVE GENERALLY BEEN IN THE 10-20 KT RANGE WITH GUSTS TO 20-30 KTS. HOWEVER A GUST TO 53 MPH WAS RECORDED AT EUREKA ROUGHLY AN HOUR AGO AS THE FRONT PASSED. WILL HOLD OFF ON ISSUING ANY WIND PRODUCTS AT THIS TIME...BUT WILL ISSUE A NOWCAST FOR OUR NORTHERN ZONES AND CONTINUE TO MONITOR. && .PREV DISCUSSION... 339 AM PST SAT FEB 23 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...LATEST SATELLITE LOOPS SHOWED AN AREA OF MID AND HIGH LEVEL CLOUDS MOVING SOUTHEAST ACROSS THE SOUTHERN GREAT BASIN. THESE CLOUDS HAVE FORMED IN ADVANCE OF A SHORTWAVE DISTURBANCE THAT WILL PUSH A COLD FRONT ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. AS OF 09Z THIS MORNING THE FRONT WAS JUST ENTERING THE NORTHWEST CORNER OF NEVADA AND IS EXPECTED TO REACH THE NORTHERN FRINGES OF THE FORECAST AREA AROUND 15Z. THE FRONT WILL CONTINUE TO PUSH SOUTHEAST...REACHING THE LAS VEGAS VALLEY AROUND 00Z PLUS OR MINUS AN HOUR THIS EVENING...THEN FINALLY EXITING THE FORECAST AREA TO THE SOUTH BY 08Z SUNDAY. AHEAD OF THE FRONT GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED... ESPECIALLY ACROSS WESTERN SAN BERNARDINO COUNTY...WHERE A BRIEF PERIOD OF WIND GUSTS TO 35-40 MPH WILL BE POSSIBLE BETWEEN 20Z AND 00Z. CURRENT THINKING IS THAT THE DURATION OF THESE WINDS WILL NOT BE SUFFICIENT TO WARRANT A WIND ADVISORY. IN ADDITION...GUSTY NORTH WINDS WILL BE POSSIBLE BEHIND THE FRONT...AGAIN WITH THE POTENTIAL FOR GUSTS TO 40 MPH. WILL LET THE DAY SHIFT MONITOR TRENDS ACROSS NORTHERN AND CENTRAL NEVADA BEFORE ISSUING ANY ADVISORIES FOR WINDS ACROSS ESMERALDA...LINCOLN...CENTRAL NYE...OR NORTHERN CLARK COUNTIES. AS FOR PRECIPITATION...EXPECTING RAIN AND SNOW TO REMAIN CONFINED TO THE NORTHERN FRINGES OF THE CWA INCLUDING LINCOLN AND CENTRAL NYE COUNTIES...POSSIBLY EVEN INTO NORTHERN MOHAVE COUNTY. ACCUMULATING SNOW WILL LIKELY REMAIN CONFINED TO AREAS ABOVE 4500 FEET...HOWEVER WITH LIMITED MOISTURE AM NOT EXPECTING SIGNIFICANT ACCUMULATIONS. OTHERWISE JUST EXPECTING SOME SCATTERED/BROKEN MID AND HIGH LEVEL CLOUDS ACROSS THE AREA TODAY. THE PRESSURE GRADIENT WILL BE INCREASING AS THIS FRONT PUSHES SOUTH AND WILL LEAD TO GUSTY NORTHERLY WINDS DOWN THE COLORADO RIVER VALLEY BY LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. LAKE WIND ADVISORY OR EVEN A WIND ADVISORY MAY BE NEEDED FOR THIS AREA BUT WILL LET THE DAY SHIFT HANDLE THIS WITH THE POSSIBILITY OF ADDITIONAL WIND ADVISORIES TODAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...THEN HIGHS ARE EXPECTED TO DROP 6-8 DEGREES SUNDAY IN THE WAKE OF THE COLD FRONT THEN BEGIN A SLOW RECOVERY MONDAY AS A SHORTWAVE RIDGE PASSES OVER THE AREA. ANOTHER WEAK SHORTWAVE WILL PASS TO THE NORTHEAST OF THE AREA MONDAY NIGHT. THIS FEATURE APPEARS DRY...ONLY BRINGING A REINFORCING SHOT OF NORTH WINDS TO THE AREA. .LONG TERM...TUESDAY THROUGH SATURDAY....A FAST MOVING OPEN THROUGH WILL MOVE THROUGH THE REGION ON WEDNESDAY AND THURSDAY. AT THIS TIME THE MODELS SEEM TO AGREE THAT THIS SYSTEM WILL NOT BRING ANY PRECIPITATION TO THE REGION. THE MAIN IMPACT OF THE MID-WEEK SYSTEM WILL BE PERIODS OF GUSTY NORTH WIND...PARTICULARLY IN AREAS SUSCEPTIBLE TO NORTH WINDS SUCH AS THE COLORADO RIVER VALLEY. THERE WILL BE A WARMING TREND AT THE END OF THE LONG TERM AS A RIDGE BUILDS IN TO THE AREA...ALTHOUGH THE ECMWF IS SLIGHTLY SLOWER AT BRINGING THE RIDGE IN TO THE AREA. && .AVIATION...FOR MCCARRAN...THE MAIN ISSUE FOR MCCARRAN TODAY WILL BE THE PASSAGE OF A COLD FRONT. GUSTY SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL DEVELOP AROUND 21Z IN ADVANCE OF THE FRONT. THERE WILL LIKELY BE A BRIEF LULL IN THE WINDS IMMEDIATELY BEFORE FRONTAL PASSAGE...THE WINDS WILL THEN SHIFT TO THE NORTH AT AROUND 00Z ON SUNDAY AS THE FRONT ARRIVES AT MCCARRAN. SCATTERED TO BROKEN CLOUDS AOA 20K FT. NO PRECIPITATION IS EXPECTED AT KLAS TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA SATURDAY MORNING WITH SPEEDS UP TO 25 WITH GUST UP TO 40 KTS IN WESTERN SAN BERNARDINO COUNTY...INCLUDING KDAG. A COLD FRONT WILL PUSH THROUGH THE REGION WITH NORTHWEST WINDS WITH GUSTS UP TO 35 KTS BEHIND THE FRONT. NORTHWEST WINDS WITH GUSTS UP TO 35 KTS WILL CONTINUE DOWN THE COLORADO RIVER VALLY DURING THE OVERNIGHT HOURS...INCLUDING KEED. HIGH CLOUDS WILL INCREASE THROUGH SATURDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && WOLCOTT/METZGER HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 23, 5:30 AM PST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 530 AM PST SAT FEB 23 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-240430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 530 AM PST SAT FEB 23 2013 /630 AM MST SAT FEB 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA TODAY RESULTING IN SCATTERED RAIN AND SNOW SHOWERS MAINLY OVER LINCOLN AND MOHAVE COUNTIES. LIGHT ACCUMULATIONS POSSIBLE OVER 4500 FEET. WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS EASTERN SAN BERNARDINO COUNTY THIS AFTERNOON WITH GUSTS 30 TO 40 MPH POSSIBLE. ELSEWHERE...THE MAIN IMPACTS WITH THIS SYSTEM WILL BE INCREASED NORTH WINDS ESPECIALLY IN NORTH WIND PRONE AREAS SUCH AS ESMERALDA...LINCOLN...AND CENTRAL NYE COUNTIES AS WELL AS THE COLORADO RIVER VALLEY. A WIND OR LAKE WIND ADVISORY MAY BE NEEDED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY NORTH WINDS WILL CONTINUE ACROSS THE AREA ON SUNDAY ESPECIALLY ALONG THE LOWER COLORADO RIVER VALLEY. ANOTHER STORM SYSTEM WILL ACROSS THE AREA ON TUESDAY RESULTING IN ANOTHER ROUND OF NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.